Alert archive / Iowa / Flash Flood Watches in 2014
Flash Flood Watch 5, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this flash flood watch at Jun 16, 2014, 3:39 AM CDT for 4 states. It took effect at Jun 16, 2014, 10:00 AM CDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2014, 3:39 AM CDT (08:39 UTC)
- In effect from
- Jun 16, 2014, 10:00 AM CDT
- Expired
- Jun 17, 2014, 12:00 AM CDT
- In force
- 14 hr
- Issued by
- NWS Sioux Falls, SD
- Flood severity
- None
All 23 counties
Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Dakota County, NE, Dixon County, NE, Clay County, SD, Lincoln County, SD, Union County, SD
The radar
The Sioux Falls radar (KFSD), 77 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.7 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 2010 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
236 WGUS63 KFSD 160839 FFAFSD URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SIOUX FALLS SD 339 AM CDT MON JUN 16 2014 IAZ001>003-012>014-020>022-031-032-MNZ072-080-081-089-090-097-098- NEZ013-014-SDZ067-070-071-161645- /O.NEW.KFSD.FF.A.0005.140616T1500Z-140617T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-MURRAY-COTTONWOOD-NOBLES-JACKSON- PIPESTONE-ROCK-DIXON-DAKOTA-LINCOLN-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...MARSHALL...SLAYTON... FULDA...WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON... LAKEFIELD...PIPESTONE...LUVERNE...WAKEFIELD...PONCA...ALLEN... SOUTH SIOUX CITY...CANTON...LENNOX...TEA...HARRISBURG... VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT... ALCESTER...JEFFERSON 339 AM CDT MON JUN 16 2014 ...FLASH FLOOD WATCH IN EFFECT FROM 10 AM CDT THIS MORNING THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA... INCLUDING THE FOLLOWING AREAS...IN NORTHWEST IOWA...BUENA VISTA...CHEROKEE...CLAY...DICKINSON...IDA...LYON...OBRIEN... OSCEOLA...PLYMOUTH...SIOUX AND WOODBURY. IN SOUTHWEST MINNESOTA...COTTONWOOD...JACKSON...LYON...MURRAY...NOBLES... PIPESTONE AND ROCK. IN NORTHEAST NEBRASKA...DAKOTA AND DIXON. IN SOUTHEAST SOUTH DAKOTA...CLAY...LINCOLN AND UNION. * FROM 10 AM CDT THIS MORNING THROUGH THIS EVENING * SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTH CENTRAL NEBRASKA INTO SOUTH CENTRAL SOUTH DAKOTA THIS MORNING. THESE STORMS ARE EXPECTED TO LIFT NORTHEAST. ADDITIONAL STORMS MAY DEVELOP FURTHER TO THE SOUTH...AND WITH RECENT RAINFALL ACROSS THE REGION AND THE EFFICIENT NATURE OF THESE STORMS TO PRODUCE RAIN...THERE IS THE POTENTIAL FOR FLASH FLOODING TODAY INTO THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
1 follow-up statement
197 WGUS63 KFSD 170454 FFAFSD FLOOD WATCH NATIONAL WEATHER SERVICE SIOUX FALLS SD 1154 PM CDT MON JUN 16 2014 IAZ001>003-012>014-020>022-031-032-MNZ072-080-081-089-090-097-098- NEZ013-014-SDZ067-070-071-170600- /O.EXP.KFSD.FF.A.0005.000000T0000Z-140617T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-MURRAY-COTTONWOOD-NOBLES-JACKSON- PIPESTONE-ROCK-DIXON-DAKOTA-LINCOLN-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...MARSHALL...SLAYTON... FULDA...WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON... LAKEFIELD...PIPESTONE...LUVERNE...WAKEFIELD...PONCA...ALLEN... SOUTH SIOUX CITY...CANTON...LENNOX...TEA...HARRISBURG... VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT... ALCESTER...JEFFERSON 1154 PM CDT MON JUN 16 2014 ...FLASH FLOOD WATCH WILL EXPIRE AT MIDNIGHT CDT TONIGHT... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA WILL EXPIRE AT MIDNIGHT CDT TONIGHT. FLOODING CONTINUES OVER MUCH OF THE AREA...AND AN AREAL FLOOD WARNING WILL REMAIN IN EFFECT THROUGH THE DAY TUESDAY FOR NORTHWEST IOWA... NORTHEAST NEBRASKA...FAR SOUTHEAST SOUTH DAKOTA EAST OF A LINE FROM YANKTON TO MADISON...AND SOUTHWEST MINNESOTA ALONG AND SOUTH OF HIGHWAY 30. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this flash flood watch went out at Jun 15, 10:45 PM CDT, 4 hours 54 minutes earlier.
Area forecast discussion, Jun 15, 10:45 PM CDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SIOUX FALLS SD 1045 PM CDT SUN JUN 15 2014 .UPDATE... ISSUED AT 1028 PM CDT SUN JUN 15 2014 LATEST MODELS SUGGEST SLOWER APPROACH FOR ELEVATED PRECIPITATION THREAT TONIGHT...AND SLOWER DEVELOPMENT DURING THE DAY ON MONDAY. SUPPORTED BY TIMING OF WAVE MOVING THROUGH AZ WHICH FOR FIRST TIME HAS BEEN SAMPLED BY RAOB NETWORK. THIS COULD HAVE SIGNIFICANT IMPACTS ON BOTH THE SEVERE THREAT AND THE MAX TEMPERATURES...WHICH MAY BE AS MUCH AS 10 DEGREES LOWER IF A WIDESPREAD THUNDER INDUCED COLD POOL DEVELOPS WITH WAVE NOT EXPECTED TO PUSH INTO EASTERN AREAS UNTIL AROUND MID AFTERNOON. ELEVATED THUNDERSTORMS MAY START WITH A SUB SEVERE HAIL THREAT RIGHT AWAY IN THE MORNING...GIVEN APPROACH OF 8-8.5 C/KM MID LEVEL LAPSE RATES...AND DECENT FAIRLY STRAIGHT HODOGRAPHS...AND COULD GET A BIT OF AN EARLIER THAN EXPECTED SEVERE RISK START IN THE AFTERNOON WITH WAVE MOVING THROUGH ALONG THE SOUTHERN EDGE OF ANY CLOUD/COLD POOL TOWARD LOWER JAMES/SOUTHERN MISSOURI VALLEY...WHERE GREATEST RISK FOR GETTING STORMS TOWARD SURFACE BASED CHARACTER AS LOW LEVEL JET INCREASES DURING THE AFTERNOON. && .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 318 PM CDT SUN JUN 15 2014 SHOULD SEE QUIET WEATHER THIS EVENING INTO MOST OF TONIGHT WITH A WESTERLY BREEZE AND SCATTERED CUMULUS DISSIPATING THIS EVENING. SURFACE WINDS TURN SOUTHERLY HEADING TOWARDS MIDNIGHT AND THE EARLY MORNING HOURS...INCREASING ONCE AGAIN ACROSS SOUTH CENTRAL SOUTH DAKOTA WHERE THE LOW LEVEL JET IS EXPECTED TO PICK UP LATE TONIGHT. THE SOUTHERLY WINDS BEGIN TO TAP INTO INCREASED MOISTURE...AND AT THE VERY LEAST SOME MID AND HIGH CLOUDS ACROSS OUR WEST. MODELS BRING A SHORTWAVE TROUGH NORTHEAST INTO THE SANDHILLS REGION OF NEBRASKA TOWARDS DAYBREAK...POSSIBLY TRIGGERING SOME SCATTERED ELEVATED CONVECTION ENHANCED BY THE LOW LEVEL JET. IF IT DEVELOPS...THIS ACTIVITY MAY LIFT INTO SOUTH CENTRAL SOUTH DAKOTA...MAINLY WEST OF THE JAMES RIVER THROUGH MID MORNING. IF STORMS DO MANAGE TO PUSH OUR WESTERN THIRD...THE QUESTION IS HOW FAR EAST THESE STORMS HOLD TOGETHER INTO THE LATE MORNING AND EARLY AFTERNOON. INCREASED LOW AND MID LEVEL MOISTURE CONTINUES WORKING ACROSS THE AREA THROUGH THE DAY...WITH DEW POINTS REACHING THE LOW 70S NEAR THE MISSOURI VALLEY AND NORTHWEST IOWA. MODEL SOUNDINGS SUGGEST STRONG INSTABILITY...STEEP LAPSE RATES APPROACHING 10...AND 40 KT + OF SHEAR WITH A VEERING PROFILE SPREAD EAST THROUGH THE FORECAST AREA DURING THE DAY. THE BIG QUESTION IS HOW THE EARLIER CONVECTION MAY OR MAY NOT EFFECT CONDITIONS LATER IN THE DAY. IF STORMS IN THE WEST HOLD TOGETHER THROUGH MUCH OF THE MORNING...CLOUDS COULD LIMIT HEATING AND THEREFORE INSTABILITY WOULD BE REDUCED. WITH THE SHORTWAVE TRACKING THROUGH THE AREA AND WARM FRONT NEAR THE MISSOURI...SHOWERS AND THUNDERSTORMS BECOME MORE LIKELY IN THE LATER HALF OF THE DAY IN THE I29 CORRIDOR AND EASTWARD. MODEST CAPPING WILL BE IN PLACE...BUT FULLY HEATING OUT COULD OVERCOME THE CAPPING IN THE LATE AFTERNOON...ESPECIALLY NEAR OUR SOUTHERN BORDER. DISCRETE SUPERCELLS ARE POSSIBLE ESPECIALLY IN THE AFTERNOON AND EVENING WITH STRONG SHEAR SUPPORTIVE OF VERY LARGE HAIL. A FEW TORNADOES ARE ALSO POSSIBLE NEAR THE BOUNDARY. HEAVY RAIN AGAIN IS A CONCERN IN AREAS WHERE RECENT HEAVY RAINFALL HAS FALLEN AS PRECIPITABLE WATER VALUES APPROACH 2 INCHES. MAY NEED TO ISSUE A FLASH FLOOD WATCH IN THE FUTURE. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 318 PM CDT SUN JUN 15 2014 WHILE TUESDAY WILL HAVE A VERY HIGH CONDITIONAL PROBABILITY OF SEVERE WEATHER THE ACTUAL THREAT WILL LIKELY BE NEGATED BY A STRONG CAP. PLENTY OF INSTABILITY WITH MARGINAL SHEAR WOULD EASILY SUPPORT SEVERE THUNDERSTORMS. WILL KEEP CHANCES MAINLY NORTH OF INTERSTATE 90 BUT IF CAP STRENGTH CONTINUES TO LOOK STRONG AND UPPER LEVEL SUPPORT STILL LOOKS TO GO TO THE NORTH MAY JUST NEED TO REMOVE POPS AT SOME POINT. OTHERWISE...WITH A WEAK BOUNDARY LINGERING AROUND IN THE NORTHERN CWA OTHER THAN NORTHWEST IOWA WINDS WILL LIKELY BE LESS THAN 15 MPH THROUGH THE DAY. AND WITH ALL OF THE RAIN THE PAST FEW DAYS AND THE WEAK MOISTURE CONVERGENCE NEAR THE SURFACE WE COULD HAVE OUR FIRST FAIRLY HUMID DAY. CAPPING CONTINUES TO BE A PROBLEM ON WEDNESDAY HOWEVER A MUCH STRONGER WAVE SHOULD PROVIDE ENOUGH FORCING TO AT LEAST ALLOW THUNDERSTORMS TO DEVELOP AND PROPAGATE INTO THE AREA. ONCE AGAIN PLENTY OF INSTABILITY FOR A FEW SEVERE THUNDERSTORMS...ESPECIALLY IN THE EASTERN CWA SO WILL NEED TO KEEP AN EYE ON THIS POTENTIAL. WILL AIM FOR 85 TO 90 OVER THE EASTERN CWA AHEAD OF THE BOUNDARY WITH VERY HUMID CONDITIONS AGAIN. IN THE OUTER PERIODS (THURSDAY THROUGH SUNDAY)...THE MODELS ARE NOT OVERLY AGREEABLE AS THEY ARE HAVING TROUBLE WITH THE EJECTING TROUGH. AS DISCUSSED YESTERDAY...THE MODELS...ESPECIALLY IN THE EXTENDED PORTION OF THE FORECAST...HAVE A LOT OF TROUBLE WITH CUT OFF LOWS. THE GEM AND GFS CUT THE LOW OFF AND KEEP CONDITIONS A LITTLE LESS WARM AND BREEZY THROUGH THE PERIOD WHILE THE ECMWF ALLOWS THE LOW TO TRANSITION OVER THE WEAK RIDGE AND THEN A STRONGER RIDGE BUILDS ONTO THE PLAINS THROUGH THE WEEKEND. THIS IS A DIFFERENCE OF 5 TO 10 DEGREES AT 850MB WHICH IS SIGNIFICANT. WITH THE GFS ENSEMBLE LEANING TOWARD THE WARMER ECMWF AND THE ECMWF ENSEMBLE OUTPUT ALSO SUPPORTS THE WARMER ECMWF SO WILL LEAN A LITTLE WARMER THAN GUIDANCE FOR THE WEEKEND. NOT REAL CONFIDENT GIVEN THE COOL PATTERN THAT SEEMS TO CONTINUOUSLY REDEVELOP BUT RIGHT NOW THE SIGNALS ARE NOT THERE TO GO COOLER. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT) ISSUED AT 1043 PM CDT SUN JUN 15 2014 MAIN CONCERN IS THUNDERSTORM CHANCES WITH INCREASING UNCERTAINTY AFTER 21Z AS TO LOCATION AND TIMING. AS NOTED IN UPDATE...EXPECT MID LEVEL CONVECTION TO DEVELOP TOWARD 12Z IN CENTRAL SD AND SPREAD EAST/NORTHEAST TOWARD KHON AND KFSD. BRING CONVECTION INTO KHON BETWEEN 14Z AND 16Z AND INTO KFSD BETWEEN 17Z AND 21Z. WHILE NOT IN TAF...CONVECTION IN KFSD COULD BE HAVE BRIEF HEAVY RAIN CAPABLE OF PRODUCING IFR CONDITIONS FOR A BRIEF PERIOD. AFTER 21Z...DO STILL EXPECT CONVECTION BUT AT THIS POINT IT SEEMS THE MOST LIKELY AREA WILL BE BETWEEN KFSD AND KSUX. THIS DOES NOT MEAN THERE WILL NOT BE CONVECTION IN EITHER LOCATION BUT CONFIDENCE AS TO WHEN AND WHERE IS MUCH LOWER SO RATHER THAN PUTTING IN 6 OR 8 HOURS OF THUNDERSTORMS WILL LEAVE OUT FOR NOW AND ADD IT INTO THE FORECAST ONCE CERTAINTY INCREASES. ANY CONVECTION THAT MOVES THROUGH EITHER LOCATION COULD BRING MVFR OR EVEN IFR CONDITIONS FOR A PERIOD. ONCE CONVECTION CLEARS OUT TOWARD 06Z...VFR CONDITIONS EXPECTED. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && UPDATE...CHAPMAN SHORT TERM... LONG TERM...08 AVIATION...SCHUMACHER
Hazardous weather outlook, Jun 15, 10:53 AM CDT, 16 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1053 AM CDT SUN JUN 15 2014 IAZ001>003-012>014-020>022-031-032-MNZ072-080-081-089-090-097-098- NEZ013-014-SDZ062-067-070-071-161000- LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-MURRAY-COTTONWOOD-NOBLES-JACKSON- PIPESTONE-ROCK-DIXON-DAKOTA-MINNEHAHA-LINCOLN-UNION- 1053 AM CDT SUN JUN 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT AREA RIVERS AND STREAMS CONTINUE TO RUN VERY HIGH OR IN FLOOD STAGE AFTER RECENT HEAVY RAINFALL AND THE FAILURE OF THE LOWER DAM AT BLUE MOUND STATE PARK. FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE BIG SIOUX...SPLIT ROCK CREEK...PIPESTONE CREEK...THE ROCK RIVER...THE LITTLE SIOUX AND WEST FORK DITCH UNTIL AT LEAST TUESDAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE EXPECTED TO REDEVELOP ACROSS THE AREA ON MONDAY. IN ADDITION TO PRODUCING LARGE HAIL UP TO THE SIZE OF GOLFBALLS AND WIND GUSTS TO 60 MPH...THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL. VERY WARM AND MUGGY CONDITIONS ARE EXPECTED ON TUESDAY. HEAT INDICIES WILL GENERALLY RANGE FROM 95 TO 100 DEGREES...WITH THE HIGHEST VALUES ACROSS NORTHWEST IOWA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MNZ071-SDZ038>040-050-052>061-063>066-068-069-161000- LINCOLN-BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN-MINER- LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK-CHARLES MIX-DOUGLAS- HUTCHINSON-TURNER-BON HOMME-YANKTON- 453 AM CDT SUN JUN 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MINNESOTA...EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE EXPECTED TO REDEVELOP ACROSS THE AREA ON MONDAY. IN ADDITION TO PRODUCING LARGE HAIL UP TO THE SIZE OF GOLF BALLS AND WIND GUSTS TO 60 MPH...THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL. VERY WARM AND MUGGY CONDITIONS ARE EXPECTED ON TUESDAY. HEAT INDICIES WILL GENERALLY RANGE FROM 90 TO 95 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 10:07 AM CDT | Severe Thunderstorm Warning | FSD | Woodbury | 38 min |
| Jun 16, 10:51 AM CDT | Severe Thunderstorm Warning | FSD | Lyon, Sioux | 39 min |
| Jun 16, 10:53 AM CDT | Flash Flood Warning | FSD | Lyon, Plymouth, Sioux | 3 hr |
| Jun 16, 11:07 AM CDT | Flash Flood Warning | FSD | Cherokee, Clay, Dickinson, Lyon, O'Brien, Osceola and 3 more | 9 hr |
| Jun 16, 12:02 PM CDT | Severe Thunderstorm Warning | FSD | Woodbury | 43 min |
| Jun 16, 12:58 PM CDT | Flash Flood Warning | FSD | Buena Vista, Cherokee, Ida, Woodbury | 3 hr |
| Jun 16, 1:06 PM CDT | Severe Thunderstorm Warning | FSD | Plymouth, Sioux | 39 min |
| Jun 16, 1:34 PM CDT | Severe Thunderstorm Warning | FSD | O'Brien, Sioux | 26 min |
| Jun 16, 1:45 PM CDT | Severe Thunderstorm Warning | FSD | Lyon, Sioux | 30 min |
| Jun 16, 1:50 PM CDT | Severe Thunderstorm Warning | FSD | O'Brien | 25 min |
| Jun 16, 2:15 PM CDT | Severe Thunderstorm Warning | FSD | Lyon, Osceola | 30 min |
| Jun 16, 2:35 PM CDT | Tornado Warning | FSD | Osceola | 25 min |
| Jun 16, 2:54 PM CDT | Tornado Warning | FSD | Dickinson, Osceola | 21 min |
| Jun 16, 3:15 PM CDT | Severe Thunderstorm Warning | FSD | Lyon | 45 min |
| Jun 16, 3:24 PM CDT | Flash Flood Warning | FSD | Lyon, Sioux | 4 hr |
| Jun 16, 3:41 PM CDT | Tornado Warning | FSD | Lyon | 34 min |
| Jun 16, 3:54 PM CDT | Severe Thunderstorm Warning | FSD | Lyon | 51 min |
| Jun 16, 4:10 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Dickinson | 35 min |
| Jun 16, 4:37 PM CDT | Severe Thunderstorm Warning | FSD | Lyon, O'Brien, Osceola, Sioux | 23 min |
| Jun 16, 4:39 PM CDT | Severe Thunderstorm Warning | FSD | Dickinson | 36 min |
| Jun 16, 4:40 PM CDT | Tornado Warning | FSD | Buena Vista, Cherokee, Clay, O'Brien | 50 min |
| Jun 16, 4:58 PM CDT | Severe Thunderstorm Warning | FSD | Dickinson, Lyon, Osceola | 47 min |
| Jun 16, 4:58 PM CDT | Tornado Warning | FSD | Woodbury | 32 min |
| Jun 16, 5:05 PM CDT | Tornado Warning | FSD | Osceola | 25 min |
| Jun 16, 5:11 PM CDT | Flash Flood Warning | FSD | Buena Vista, Cherokee, Clay, Dickinson, O'Brien | 3 hr |
| Jun 16, 5:22 PM CDT | Severe Thunderstorm Warning | FSD | Buena Vista, Cherokee, Clay | 68 min |
| Jun 16, 5:24 PM CDT | River Flood Warning | FSD | Lyon | 57 hr |
| Jun 16, 5:27 PM CDT | Tornado Warning | FSD | Woodbury | 33 min |
| Jun 16, 5:47 PM CDT | Tornado Warning | FSD | Plymouth, Woodbury | 43 min |
| Jun 16, 5:57 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Dickinson, O'Brien | 48 min |
| Jun 16, 6:34 PM CDT | Severe Thunderstorm Warning | FSD | Buena Vista, Clay | 26 min |
| Jun 16, 10:21 AM CDT | Severe Thunderstorm Warning | FSD | Brule, Jerauld | 54 min |
| Jun 16, 11:08 AM CDT | Severe Thunderstorm Warning | FSD | Aurora, Jerauld, Sanborn | 52 min |
| Jun 16, 11:52 AM CDT | Severe Thunderstorm Warning | FSD | Davison, Hanson, Miner, Sanborn | 38 min |
| Jun 16, 12:17 PM CDT | Severe Thunderstorm Warning | FSD | McCook, Minnehaha | 43 min |
| Jun 16, 12:31 PM CDT | Flash Flood Warning | FSD | Brookings, Minnehaha, Moody | 6 hr |
| Jun 16, 12:33 PM CDT | Severe Thunderstorm Warning | FSD | Lake, Miner | 42 min |
| Jun 16, 12:59 PM CDT | Severe Thunderstorm Warning | FSD | Minnehaha | 46 min |
| Jun 16, 1:11 PM CDT | Severe Thunderstorm Warning | FSD | Minnehaha | 49 min |
| Jun 16, 1:34 PM CDT | Severe Thunderstorm Warning | FSD | Moody | 41 min |
| Jun 16, 1:39 PM CDT | Flash Flood Warning | FSD | Brookings, Lake, Lincoln, McCook, Miner, Minnehaha and 2 more | 3 hr |
| Jun 16, 1:52 PM CDT | Severe Thunderstorm Warning | FSD | Minnehaha, Moody | 38 min |
| Jun 16, 2:00 PM CDT | Severe Thunderstorm Warning | FSD | Hutchinson, McCook, Minnehaha, Turner | 45 min |
| Jun 16, 2:17 PM CDT | Severe Thunderstorm Warning | FSD | Minnehaha | 43 min |
| Jun 16, 2:41 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Minnehaha, Turner | 34 min |
| Jun 16, 4:26 PM CDT | Flash Flood Warning | FSD | Lincoln, McCook, Minnehaha, Turner | 2 hr |
| Jun 16, 5:24 PM CDT | River Flood Warning | FSD | Minnehaha, Moody | 38 hr |
| Jun 16, 5:24 PM CDT | River Flood Warning | FSD | Minnehaha | 44 hr |
| Jun 16, 5:45 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Turner | 45 min |
| Jun 16, 6:12 PM CDT | Flash Flood Warning | FSD | Clay, Turner, Yankton | 3 hr |
| Jun 16, 6:23 PM CDT | Flash Flood Warning | FSD | Minnehaha, Moody | 3 hr |
| Jun 16, 6:27 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Lincoln, Turner | 48 min |
| Jun 16, 6:35 PM CDT | River Flood Warning | FSD | Minnehaha | 3 days |
| Jun 16, 6:51 PM CDT | Severe Thunderstorm Warning | FSD | Clay | 24 min |
| Jun 15, 8:31 PM CDT | River Flood Warning | FSD | Jackson | 16 days |
| Jun 16, 2:23 PM CDT | Flash Flood Warning | FSD | Cottonwood, Jackson | 4 hr |
| Jun 16, 2:52 PM CDT | Severe Thunderstorm Warning | FSD | Murray, Nobles, Pipestone, Rock | 38 min |
| Jun 16, 3:22 PM CDT | Severe Thunderstorm Warning | FSD | Murray, Nobles, Pipestone, Rock | 38 min |
| Jun 16, 3:36 PM CDT | Tornado Warning | FSD | Nobles | 24 min |
| Jun 16, 3:46 PM CDT | Severe Thunderstorm Warning | FSD | Cottonwood, Jackson, Murray, Nobles | 44 min |
| Jun 16, 4:08 PM CDT | Severe Thunderstorm Warning | FSD | Cottonwood, Jackson, Murray, Nobles | 37 min |
| Jun 16, 4:44 PM CDT | Severe Thunderstorm Warning | FSD | Cottonwood, Jackson | 16 min |
| Jun 16, 6:30 PM CDT | Flash Flood Warning | FSD | Cottonwood, Jackson | 2 hr |
Nearby
Flash Flood Watches in Iowa, 2014Flash Flood Watches in Minnesota, 2014Flash Flood Watches in South Dakota, 2014Every flash flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.